zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Extensions of the strong law of large numbers of Marcinkiewicz and Zygmund for dependent variables. (English) Zbl 0853.60032
The classical strong law of large numbers (SLLN) has been extended to various weakly dependent random variables. However, another important SLLN, namely that of Marcinkiewicz and Zygmund (MZ), has not been extended before to dependent random variables. We obtain MZSLLN under several different dependence conditions. Unlike the usual proof of MZSLLN in the independent case which uses martingale methods, we use a suitable combination of the subsequence method and the method of maximal inequalities. It is observed that our proof works whenever a truncated version of the random variables admits a Kolmogorov type maximal inequality. We thus obtain MZSLLN for asymptotically almost negatively associated (AANA), φ-mixing and asymptotically quadrant subindependent (AQSI) random variables. Moreover, using the same technique, MZSLLNs for other dependent sequences may be obtained once suitable maximal inequalities are established. The AANA and AQSI conditions are introduced by the present authors and these are weakenings of negative association and asymptotically quadrant independence of T. Birkel [Stat. Probab. Lett. 7, No. 1, 17-20 (1988; Zbl 0661.60048)], respectively. A maximal inequality for AANA sequence is also established. The condition of identical distribution is relaxed to a great extent. Thus even for independent sequences, our results generalize the existing MZSLLN.
60F15Strong limit theorems
[1]R. C. Bradley, W. Bryc and S. Janson, On dominations between measures of dependence. J. Mult. Anal., 3 (1987), 312-329. · Zbl 0627.60009 · doi:10.1016/0047-259X(87)90160-6
[2]T. Birkel, Laws of large numbers under dependence assumptions, Statist. Probab. Lett., 7 (1992), 17-20. · Zbl 0661.60048 · doi:10.1016/0167-7152(88)90080-6
[3]T.K. Chandra, Extensions of Rajchman’s strong law of large numbers, Sankhy?, Ser. A 53 (1991), 118-121.
[4]T. K. Chandra and S. Ghosal, Some elementary strong laws of large numbers: a review, Tech. Report, Indian Statistical Institute (1993).
[5]Y. S. Chow and H. Teicher, Probability Theory: Indepedence, Interchangeability, Martingales, Second Edition, Springer-Verlag (New York, 1988).
[6]J. L. Doob, Stochastic Processes, John Wiley, (New York, 1953).
[7]E. L. Lehmann, Some concepts of dependence, Ann. Math. Statist., 43 (1966), 1137-1153. · Zbl 0146.40601 · doi:10.1214/aoms/1177699260
[8]P. Matula, A note on the almost sure convergence of sums of negatively dependent random variables, Statist. Probab. Lett., 15, (1992), 209-213. · Zbl 0925.60024 · doi:10.1016/0167-7152(92)90191-7
[9]D. L. McLeish, A maximal inequality and dependent strong laws, Ann. Probab., 3 (1975), 829-839. · Zbl 0353.60035 · doi:10.1214/aop/1176996269
[10]M. Rosenblatt, Markov Processes, Structure and Asymptotic Behavior, Springer-Verlag (New York, 1971).
[11]W. F. Stout, Almost Sure Convergence, Academic Press (New York, 1974).